Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 32, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Jul 1, 2014, 12:25 AM CDT for Montgomery County, Iowa. It took effect at Jul 1, 2014, 2:13 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2014, 12:25 AM CDT (05:25 UTC)
- In effect from
- Jul 1, 2014, 2:13 AM CDT
- Expired
- Jul 2, 2014, 7:27 AM CDT
- In force
- 29 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Montgomery County, IA
The radar
The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Nishnabotna River at Red Oak (RDOI4). The gauge peaked at 19.85 ft at Jul 1, 2014, 6:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06809500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 30, 6:26 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 30, 6:26 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 626 PM CDT MON JUN 30 2014 .SHORT TERM...(TONIGHT THROUGH THURSDAY) ISSUED AT 239 PM CDT MON JUN 30 2014 SITUATION RATHER FLUID OVER THE SRN CWA THIS AFTN WITH ADDITIONAL CONVECTION STILL POSSIBLE ALONG ONE OF SEVERAL MEANDERING OUTFLOW BOUNDARIES. LATEST MESO ANALYSIS ALONG AND SOUTH OF I-80 INDICATING RELATIVELY WEAK VERTICAL SHEAR BUT HIGH MLCAPE...FAVORABLE FOR MULTICELL DEVELOPMENT. MODELS ARE IN GOOD AGREEMENT LARGE SCALE FLOW WILL AMPLIFY AND BECOME LESS PROGRESSIVE THIS WEEK WITH HGT RISES SPREADING ACROSS THE CNTRL PLAINS AND UPPER RIDGE BUILDS IN. OTHER THAN SMALL PCPN CHANCES TUES AFTN...SFC HIGH PRESSURE WILL ENSURE CONDITIONS WILL REMAIN DRY AND COOL HEADING INTO THIS WEEKEND WITH HIGHS GENERALLY IN THE MID TO UPPER 70S/LOWS IN THE MID TO UPPER 50S. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 239 PM CDT MON JUN 30 2014 MODELS CONTINUE TO BE IN RATHER GOOD AGREEMENT THAT THE UPPER RIDGE OVER THE ROCKIES WILL GRADUALLY BREAK DOWN WITH A RETURN TO FAST ZONAL FLOW ACROSS THE CONUS. PCPN CHANCES THIS WEEKEND REVOLVING AROUND A THERMAL BNDRY EXTENDING ALONG THE WRN HIGH PLAINS LIFTING NEWD FRI NIGHT TWD THE NRN/CNTRL PLAINS. APPEARS THAT THE GFS IS SUFFERING FROM CONVECTIVE FEEDBACK AT THAT TIME...THUS HAVE CHOSEN TO USE A BLEND OF CMC/ECM QPF FOR POP PLACEMENT. AS FOR SEVERE STORM POTENTIAL FRIDAY AFTN...BOTH THE CMC/ECM SUGGEST FOCUS FOR SVR STORM DEVELOPMENT WILL BE JUST WEST OF THE CWA WHERE HIGHEST CAPE/DEEP LYR SHEAR WILL MOST PREVALENT. AS FOR SAT AFTN...THE CMC IS FOCUSING SVR STORMS OVER THE CWA WHILE THE ECM SHOWS IT DEVELOPING MORE OR LESS OVER THE ERN DAKOTAS. OTHERWISE...NEAR NORMAL TEMPS EXPECTED. && .AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 625 PM CDT MON JUN 30 2014 VFR CONDITIONS WILL PREVAIL THRU THE FCST PD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEE LONG TERM...DEE AVIATION...DEE
Hazardous weather outlook, Jun 30, 3:54 PM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 354 PM CDT MON JUN 30 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011100- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 354 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THIS WEEKEND. THERE DOES APPEAR TO BE A CHANCE FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON AS WELL AS SATURDAY AFTERNOON. ALSO...FLOODING ALONG THE MISSOURI RIVER FROM BROWNVILLE DOWNSTREAM TO RULO WILL CONTINUE AT LEAST THROUGH THURSDAY. ADDITIONAL RAINFALL STORMS TODAY MAY KEEP RIVER LEVELS ABOVE FLOOD STAGE BEYOND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:28 AM CDT | River Flood Warning | OAX | Dodge | 7 days |
| Jul 1, 9:50 AM CDT | River Flood Warning | OAX | Otoe | 53 hr |
| Jun 30, 7:28 PM CDT | River Flood Warning | OAX | Pottawattamie | 28 hr |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.